Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 40, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 1, 2020, 2:14 AM CDT for 4 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2020, 2:14 AM CDT (07:14 UTC)
- Expired
- Sep 1, 2020, 6:54 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Haskell County, OK, LeFlore County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 13 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 3:48 AM CDT | FLASH FLOOD | 2 Wsw Panama, OK | EM REPORTS THAT A HOME IS BEING EVACUATED DUE TO FLOODING. |
| Sep 1, 4:00 AM CDT | FLASH FLOOD | Shady Point, OK | EM REPORTS THAT MULTIPLE HOUSES ARE NOW STARTING TO FLOOD ON PINE ST AND SMITH ST IN SHADY POINT. ONE HOUSE IS REPORTING MULTIPLE RESIDENTS TRAPPED INSIDE. AT LEAST ONE CAR IS STALLED IN DEEP WATER AS WELL IN THE VICINITY OF SHADY POINT. |
| Sep 1, 4:34 AM CDT | FLASH FLOOD | Poteau, OK | SWIFT WATER RESCUES ARE BEING ASKED FOR IN POTEAU. |
| Sep 1, 5:13 AM CDT | FLASH FLOOD | Fort Smith, AR | SPOTTER REPORTS MULTIPLE WATER RESCUES IN FORT SMITH. SEVERAL VEHICLES HAVE BEEN STALLED DUE TO HIGH WATER. |
| Sep 1, 6:01 AM CDT | FLASH FLOOD | Shady Point, OK | MULTIPLE WATER RESCUES ARE ONGOING IN THE VICINITY OF SHADY POINT. ONE IN SHADY POINT AND ANOTHER BETWEEN POTEAU AND WISTER. NUMEROUS ROADS ARE FLOODED THROUGHOUT LEFLORE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
831
WGUS54 KTSA 010714
FFWTSA
ARC033-047-131-OKC061-079-101-135-011215-
/O.NEW.KTSA.FF.W.0040.200901T0714Z-200901T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
214 AM CDT Tue Sep 1 2020
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Crawford County in northwestern Arkansas...
Franklin County in west central Arkansas...
Sebastian County in west central Arkansas...
East Central Muskogee County in east central Oklahoma...
Sequoyah County in east central Oklahoma...
Northeastern Haskell County in southeastern Oklahoma...
Northern Le Flore County in southeastern Oklahoma...
* Until 715 AM CDT.
* At 214 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. Flash flooding is expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flash flooding include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Ozark... Charleston...
Cedarville... Mountainburg...
Greenwood... Alma...
Barling... Pocola...
Muldrow... Roland...
Lavaca... Spiro...
Arkoma... Mulberry...
Vian... Panama...
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3562 9523 3564 9448 3569 9370 3538 9371
3537 9375 3543 9381 3531 9381 3532 9392
3523 9392 3523 9403 3514 9403 3514 9414
3510 9414 3507 9425 3506 9425 3506 9423
3497 9423 3496 9437 3493 9447 3519 9496
FLASH FLOOD...RADAR INDICATED
$$
RBD1 follow-up statement
030
WGUS74 KTSA 011154
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
654 AM CDT Tue Sep 1 2020
ARC033-047-131-OKC061-079-101-135-011204-
/O.CAN.KTSA.FF.W.0040.000000T0000Z-200901T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Franklin AR-Sebastian AR-Haskell OK-Le Flore OK-Muskogee
OK-Sequoyah OK-
654 AM CDT Tue Sep 1 2020
...FLASH FLOOD WARNING FOR CRAWFORD, FRANKLIN, SEBASTIAN, EAST
CENTRAL MUSKOGEE, SEQUOYAH, NORTHEASTERN HASKELL AND NORTHERN LE
FLORE COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
The heaviest rainfall has moved out of the area but flooding still
remains a concern. Heed all remaining road closures. Additional
heavy rainfall may fall through the morning hours across the warned
area. Stay vigilant and remember to turn around, don't drown if you
encounter a flooded roadway.
LAT...LON 3562 9523 3564 9448 3569 9370 3538 9371
3537 9375 3543 9381 3531 9381 3532 9392
3523 9392 3523 9403 3514 9403 3514 9414
3510 9414 3507 9425 3506 9425 3506 9423
3497 9423 3496 9437 3493 9447 3519 9496
$$
SniderWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 12:27 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 1, 12:27 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1227 AM CDT Tue Sep 1 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Clusters of strong to severe thunderstorms will continue spreading
into portions of eastern Oklahoma overnight in low level jet
axis, moving into west-central Arkansas late tonight. LIFR/IFR
conditions will be likely in the stronger storms, especially at
MLC and late tonight into Tuesday morning at KFSM.
&&
.PREV DISCUSSION... /Issued 952 PM CDT Mon Aug 31 2020/
DISCUSSION...
Significant convection has remained confined to the far northwest
part of our forecast area, and has struggled to make any eastward
progress, with mainly anvil light rain overspreading much of
eastern Oklahoma. Will keep the severe thunderstorm watch for
Osage and Pawnee Counties until 11 pm, where a few strong storms
remain, but cancel it elsewhere.
Overnight, there is still a strong signal for the eventual
development of a significant MCS across mainly the southern half
of our forecast area, with heavy rainfall and flooding likely
being the most significant threat, but also some severe threat.
This activity is likely to persist well into Tuesday morning.
Other than a few changes to pops in the short term based on
current trends, have left the forecast and the flash flood watch
as is.
Update on the way.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this afternoon for OKZ060-064>067-070-
071.
Flash Flood Watch through Thursday morning for OKZ049-053-
072>076.
AR...Flash Flood Watch through Thursday morning for ARZ019-020-029.
&&
AVIATION.....12Hazardous weather outlook, Aug 31, 5:23 PM CDT, 8 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 523 PM CDT Mon Aug 31 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 523 PM CDT Mon Aug 31 2020 ...SEVERE WEATHER POSSIBLE INTO TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 6 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Late Evening. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Strong to severe thunderstorms have developed across central Oklahoma late this afternoon to the south of a cold front. These storms will move east into parts of eastern Oklahoma early this evening, bringing a threat of damaging winds and large hail. An isolated tornado will also be possible. These storms are likely to weaken later this evening as they move east of Highway 75 into a more stable airmass. Additional thunderstorms are expected to move into parts of southeast Oklahoma by late evening or overnight. A few of these storms may also be severe. Heavy rainfall and flash flood potential will also be a concern later tonight, especially as these storms approach the Arkansas border, where heavy rain fell late last night and this morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY and Wednesday...Thunderstorm Potential...Heavy Rain Potential. THURSDAY through SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... The unsettled weather pattern will continue on Tuesday and Wednesday as an upper level trough approaches from the northwest. Multiple rounds of thunderstorms with very heavy rainfall will be possible including the potential for flash flooding. Main-stem river flooding may also become an issue as more widespread rainfall occurs over the duration of the event. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Sep 1, 1:08 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
108 AM CDT TUE SEP 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM FLASH FLOOD 2 NNE EUFAULA 35.31N 95.57W
09/01/2020 MCINTOSH OK PUBLIC
PUBLIC REPORTS A FOOT OF WATER COVERING THE INTERSECTION
OF HIGHWAY 69 AND STATE HIGHWAY 150 NEAR EUFAULA.
&&
SNIDERLocal storm report, Sep 1, 1:18 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT TUE SEP 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM TSTM WND GST 2 NW HAYWOOD 34.91N 95.97W
09/01/2020 E60 MPH PITTSBURG OK BROADCAST MEDIA
BROADCAST MEDIA CHASER REPORTS WINDS ESTIMATED TO BE 50
TO 60 MILES PER HOUR.
&&
SNIDERSpecial weather statement, Sep 1, 1:34 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
134 AM CDT Tue Sep 1 2020
OKZ076-010730-
Le Flore OK-
134 AM CDT Tue Sep 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LE FLORE COUNTY UNTIL
230 AM CDT...
At 134 AM CDT, a strong thunderstorm was located 8 miles northeast of
Fanshawe, moving northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Spiro...
Panama... Fanshawe...
Shady Point...
LAT...LON 3492 9494 3494 9494 3494 9493 3511 9493
3525 9463 3503 9450
TIME...MOT...LOC 0634Z 240DEG 15KT 3506 9484The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:02 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Aug 31, 7:18 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Aug 31, 7:46 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Aug 31, 7:54 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Sep 1, 12:29 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 4 hr |
| Sep 1, 12:34 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Rogers, Tulsa | 3 hr |
| Sep 1, 12:44 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 4 hr |
| Sep 1, 12:49 AM CDT | Tornado Warning | TSA | Pittsburg | 26 min |
| Sep 1, 12:59 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore | 10 hr |
| Sep 1, 1:07 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 7 hr |
| Sep 1, 1:14 AM CDT | Tornado Warning | TSA | Pittsburg | 32 min |
| Sep 1, 1:34 AM CDT | Special Weather Statement | TSA | LeFlore | 56 min |
| Sep 1, 1:50 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| Sep 1, 2:04 AM CDT | River Flood Warning | TSA | LeFlore | 38 hr |
| Sep 1, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 41 min |
| Sep 1, 3:28 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 3 hr |
| Sep 1, 3:45 AM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 7 hr |
| Sep 1, 6:00 AM CDT | Areal Flood Warning | TSA | Adair | 5 hr |
| Sep 1, 6:54 AM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 5 hr |
| Sep 1, 8:35 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 3 hr |
| Sep 1, 9:26 AM CDT | Special Weather Statement | TSA | Choctaw | 64 min |
| Sep 1, 10:37 AM CDT | Areal Flood Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 18 hr |
| Sep 1, 10:39 AM CDT | Special Weather Statement | TSA | Choctaw | 51 min |
| Sep 1, 10:40 AM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 6 hr |
| Sep 1, 10:45 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore | 18 hr |
| Sep 1, 11:47 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg, Sequoyah | 3 hr |
| Sep 1, 5:06 PM CDT | Areal Flood Warning | TSA | Choctaw, Pushmataha | 3 hr |
| Sep 1, 5:39 PM CDT | River Flood Warning | TSA | Pushmataha | 21 hr |
| Sep 1, 8:47 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 8 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2020Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.